New Jersey, 2007

Cold in New Jersey, February 19, 2007

February 19, 2007 · NWS PHI · 5 events in 5 counties and zones

Another strong northwest flow between a high pressure system building in from Canada and a low pressure system deepening over the Canadian Maritimes brought another unseasonably cold shot of air into northwestern New Jersey. Morning wind chills on the 19th were between zero and 10 degrees below zero.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Another strong northwest flow between a high pressure system building in from Canada and a low pressure system deepening over the Canadian Maritimes brought another unseasonably cold shot of air into northwestern New Jersey. Morning wind chills on the 19th were between zero and 10 degrees below zero. Actual low temperatures were in the positive single numbers. Since this occurred on President's Day, it did not have the same effect as a typical weekday day. Low temperatures included zero at High Point (Sussex County), 5 degrees in Randolph (Morris County), 6 degrees in Hope (Warren County), 7 degrees in Andover (Sussex County), 8 degrees in Parsippany (Morris County) and Pequest (Somerset County) and 9 degrees in Basking Ridge (Somerset County), Phillipsburg (Warren County) and Wertsville (Hunterdon County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 18, 10:25 PM EST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 18, 10:25 PM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1025 PM EST SUN FEB 18 2007

.UPDATE...
ZONES WILL BE UPDATED TO EXTEND SHSN SLGT CHCS BEYOND MIDN. A COUPLE
OF LAKE EFFECT STREAMERS STILL HAVE TO MOVE THRU OUR AREA AND THE
CHANNELIZED VORT MAX STILL WILL BE PASSING OVER THEM. LOOKS LIKE
THEY ARE ABOUT THREE HOURS OUT OF SYNC, SO WE WILL REMOVE THE HVY
WORDING, BUT KEEP MNTN OF PSBL ACCUMS. ALSO AREAL CVRG WILL WARRANT
REDUCING POPS TO SLGT CHC AND ISOLD.

SQUALLS IN THE POCONOS HAVE NETTED ABOUT AN INCH THERE TDY. TU
GENTLEMEN FOR THE INFO (AND FOR THE REDUCED VSBY REPORTS ELSW).

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY FROM 2 AM TO 9 AM EST MONDAY FOR PAZ054-055.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 12 PM EST MONDAY FOR ANZ430-431-450>455.

&&

TFG

PREV AFD *********************************************************

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
INSTABILITY SNOW SHOWERS ARE UNDERWAY, AS THE BOUNDARY LAYER IN THIS
CONVECTIVE-TYPE REGIME WILL TAKE SEVERAL HOURS EARLY TONIGHT TO
RELEASE ITS INSTABILITY. MOMENTUM TRANSFER IS OCCURRING FROM AS HIGH
AS 750 HPA. WINDEX INFORMATION INDICATES THAT, WITH A 12 HOUR CHANGE
IN LIFTED INDEX BETWEEN 6 AND 8 (NGM VS NAM FOUS), AND A LOW LEVEL
TEMPERATURE DIFFERENCE APPROACHING 14 DEGREES C, SNOW SHOWERS AND
FLURRIES ARE THE LIKELY CATEGORY, AS OPPOSED TO NUMEROUS SNOW
SQUALLS. SO, MOST AREAS SHOULD NOT SEE ANY ACCUMULATIONS, BUT THOSE
THAT DO SHOULD REMAIN UNDER AN INCH AS THE ECHOES ARE MOVING
RAPIDLY, AND ANY ONE AREA SHOULD SEE A LIMITED EXPOSURE TO SNOW.
WITH NUMEROUS SNOW SHOWERS JUXTAPOSED WITH CLEAR AREAS, THE SKY
COVER WILL BE TERMED AS VARIABLE CLOUDINESS EARLY TONIGHT.
OTHERWISE, THE STRATOCUMULUS IS EXPECTED TO DIMINISH OVERNIGHT, BUT
WELL CONTINUE TO SAY PARTLY CLOUDY FOR STRAY PATCHES THAT MOVE
THROUGH.

WIND CHILL VALUES FALL BELOW MINUS 15 OVER CARBON AND MONROE
COUNTIES OVERNIGHT AND EARLY MONDAY MORNING, SO THE WIND CHILL
ADVISORY WAS CONTINUED FOR THESE AREAS. IT WAS CLOSE FOR SUSSEX NEW
JERSEY, BUT WE OPTED TO LEAVE SUSSEX OUT FOR NOW. A REFRESHED
SPECIAL WEATHER STATEMENT ATTENDING TO THE SNOW SHOWERS/SQUALLS THIS
EVENING WILL ALSO COVER LOW WIND CHILLS FOR OTHER AREAS (OUTSIDE OF
THE POCONOS) TONIGHT AND EARLY MONDAY MORNING.

THEN, AS A STRONG RIDGE OF HIGH PRESSURE EDGES EASTWARD OVER THE
AREA MONDAY, WINDS IN THE MORNING ARE FORECAST TO DECREASE FOR THE
AFTERNOON. THE NEXT WEAK SYSTEM APPROACHES THE AREA FROM THE
WEST-NORTHWEST MONDAY NIGHT, AND SCATTERED LIGHT PRECIPITATION COULD
OCCUR TUESDAY INTO TUESDAY NIGHT. THE NAM APPEARS TO BE SLIGHTLY
FASTER WITH THIS EVENT. THE MAIN EFFECTS OF WHAT EVENTUALLY OCCURS
LOOK LIKE THEY WOULD HAPPEN LATER TUESDAY AND TUESDAY NIGHT WITH THE
FRONT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A SUCCESSION OF WAVES PASS BY TO THE NORTH, WITH ATTENDANT LIFT AND
LIMITED MOISTURE, IN THE LONG TERM PERIOD. THE SYSTEM PASSING BY
TUESDAY INTO TUESDAY NIGHT SHOULD RELINQUISH ITS EFFECTS DURING THE
DAY WEDNESDAY, BUT CHANCE POPS WERE RETAINED UNTIL TIMING ISSUES
BECOME CLEARER.

THEN, THE NEXT LARGE WEATHER-MAKER APPEARS TO BE THE STORM COMING
OUT OF THE SOUTHERN AND CENTRAL PLAINS LATER IN THE WEEKEND. WITH
THE STORM HEADING TO OUR WEST AND NORTH, AND US BEING ON THE WARM
SIDE, A RAIN EVENT COULD BE QUITE SIGNIFICANT. RESIDUAL SNOW COVER
WOULD ADD TO ANY RUNOFF. HOPEFULLY, ICE ON RIVERS WILL DECREASE
ENOUGH TO PREVENT ANY SIGNIFICANT PROBLEMS BY THEN.

&&

.AVIATION...
NW FLOW OF COLD UNSTABLE AIR WILL CONTINUE TO PRODUCE SNOW SHOWERS
AND FLURRIES THROUGH THE EVENING HOURS. LOOK FOR BKN SC 3 TO 5
THSD FT OUTSIDE OF THE SHOWER ACTIVITY. IN THE HEAVIER SHOWERS,
CONDITIONS MAY LOWER TO MVFR AND BRIEFLY TO IFR. SKIES WILL BECOME
SCT TO CLR BY MIDNIGHT WITH GUSTY NW WINDS CONTINUING. THESE
CONDITIONS ARE EXPECTED TO CONTINUE INTO MIDDAY MONDAY.

&&

.MARINE...
WILL CONTINUE GALE WARNINGS THROUGH MONDAY MORNING. GRADIENT LESSENS
THEREAFTER AS HIGH PRESSURE RIDGE MOVES ACROSS. THIS WILL BE
SHORTLIVED AS WINDS AND SEAS BUILD UP AGAIN, PROBABLY TO SCA
CRITERIA, MONDAY NIGHT AND TUESDAY IN THE SW FLOW ON THE BACK SIDE
OF THE HIGH AND AHEAD OF LOW PRESSURE AND A COLD FRONT MOVING IN
FROM THE WEST. WILL ALSO CONTINUE MENTION OF LIGHT FREEZING SPRAY
FOR THE OVERNIGHT HOURS TONIGHT IN THE BODY OF THE FORECAST.

&&

.TIDES...
RESIDUAL WATER HAS RETURNED TO NEAR NORMAL IN MOST LOCATIONS.
AS THE GRADIENT TIGHTENS AND THE NW FLOW INCREASES, TIDAL DEPARTURES
WILL BECOME MORE NEGATIVE TONIGHT. IT APPEARS THAT SOME AREAS MAY
APPROACH BLOWOUT CONDITIONS BUT DONT EXPECT WIDESPREAD EVENT,
SO WILL NOT ISSUE A LOW WATER ADVISORY ATTM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY FROM 2 AM TO 9 AM EST MONDAY FOR PAZ054-055.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 12 PM EST MONDAY FOR ANZ430-431-450>455.

&&

SHORT TERM/LONG TERM...
AVIATION/MARINE...RPW
Hazardous weather outlook, Feb 18, 4:30 AM EST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EST SUN FEB 18 2007

PAZ054-055-191200-
CARBON-MONROE-
430 AM EST SUN FEB 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FOR LATER TONIGHT INTO MONDAY
MORNING. IN ADDITION SCATTERED SNOW SHOWERS WILL PRODUCE POOR
VISIBILITIES AND LOCALIZED ACCUMULATIONS. WIND GUSTS WILL REACH 40
TO 45 MPH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND CHILL ADVISORY IS IN EFFECT FOR EARLY MONDAY, OTHERWISE NO
ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. SNOWFALL ACCUMULATION
INFORMATION THOUGH IS ALWAYS APPRECIATED.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-
PAZ060>062-067>071-191200-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
430 AM EST SUN FEB 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS WILL PRODUCE POOR VISIBILITIES AND
LOCALIZED ACCUMULATIONS LATER TODAY AND THIS EVENING. WIND GUSTS
WILL REACH 40 TO 45 MPH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. SNOWFALL ACCUMULATION
INFORMATION THOUGH IS ALWAYS APPRECIATED.

ANZ430-431-450>455-191200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
430 AM EST SUN FEB 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH TONIGHT. SOME FREEZING SPRAY
IS ALSO POSSIBLE TONIGHT. SCATTERED SNOW SHOWERS WILL PRODUCE
POOR VISIBILITIES

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TFG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Sussex

When
February 19, 3:00 AM EST to 10:00 AM EST
Where
Sussex forecast zone
Reported by
Mesonet
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Cold/Wind Chill, Warren

When
February 19, 3:00 AM EST to 10:00 AM EST
Where
Warren forecast zone
Reported by
Mesonet
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Cold/Wind Chill, Morris

When
February 19, 3:00 AM EST to 10:00 AM EST
Where
Morris forecast zone
Reported by
Mesonet
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Cold/Wind Chill, Hunterdon

When
February 19, 3:00 AM EST to 10:00 AM EST
Where
Hunterdon forecast zone
Reported by
Mesonet
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Cold/Wind Chill, Somerset

When
February 19, 3:00 AM EST to 10:00 AM EST
Where
Somerset forecast zone
Reported by
Mesonet
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16704, 16705, 16706, 16707, 16708.